# SDR QMLA2011050111052

- Difficulty date: May 1, 2011
- Submitted: May 2, 2011
- Operation: Air carrier
- Aircraft: N900NM
- Make and model: Snias AS350B2
- Aircraft serial: 4085
- Aircraft time: 2,306 hours, 7,967 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 2,308 hours, 5,280 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Gas Generator
- Part number: 70BM035420
- Part serial: 10167
- Condition: Noisy
- Location: Engine
- Part time: 2,308 hours, 5,280 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

AFTER THE COMPLETION OF A THIRD PATIENT FLIGHT, THE ACFT FAILED TO START.  DURING THE NORMAL START SEQUENCE AS THE FUEL WAS INTRODUCED INTO THE ENGINE, THE ENGINE FLAMED OUT WITH AN IMMEDIATE DROP IN T4 TEMPERATURE.  THE MECHANIC BEGAN TROUBLESHOOTING THE ENGINE FUEL SYS.  ENGINE STARTED NORMALLY WHEN COLD.  AFTER RUNNING FOR A FEW MINUTES, THE ENGINE WAS SHUTDOWN NORMALLY.  AFTER AN ATTEMPT TO RESTART THE ENGINE, THERE WAS A GRINDING/SCRAPING NOISE HEARD COMING FROM THE ENGINE.  THAT START WAS IMMEDIATELY ABORTED, AND AFTER SHUTDOWN, IT WAS NOTICED THAT WHEN THE COMPRESSOR BLADES WERE TURNED BY HAND, THERE WAS SOME DRAP FELT AND THE SCRAPING NOISE COULD BE HEARD.  ENGINE IS CURRENTLY BEING REPLACED.
